MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-052
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Synovitis (2094); Joint Laxity (4526); Unspecified Musculoskeletal problem (4535); Swelling/ Edema (4577)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to instability and hemarthrosis.Date of implant: (b)(6) 2016.Date of revision: (b)(6) /2022.(left knee).Treatment: revision of the tibial insert.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this complaint was received for examination.The photo investigation found nothing indicative of a device nonconformance, from the x-rays provided the reported allegation cannot be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Operative notes were reviewed indicating that on (b)(6) 2016, the patient had a left cement total knee arthroplasty to address primary osteoarthritis endstage left knee with severe varus deformity and medical tibial bone loss.Depuy components were implanted during this procedure, including depuy patella.On (b)(6) 2022, the patient had a revision left total knee arthroplasty, tibial component, ostectomy, multiple osteophytes, to address recurrent hemarthrosis.The indications for surgery include recurrent effusions.During the procedure the surgeon reported finding evidence for chronic bleeding, prominent osteophytes, mild synovitis.There was a little bit of third body debris wear on top side of insert.The patella did not show any wear.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b1 (is product problem), b5 and h6 (clinical codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (device code).

Brand Name
SIG RP AOX CRV INS SZ5 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13978301
Report Number1818910-2022-05979
Device Sequence Number6031569
Product Code NJL
UDI-Device Identifier10603295076254
UDI-Public10603295076254
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1961-92-052
Device Catalogue Number196192052
Device Lot Number8160262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/07/2022
04/20/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date04/18/2022
04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT REVISION CEM TIB TRAY SZ 5; MBT STEP WEDGE SZ5 5MM; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite